Abdominal pain and no answers

Hello, I was wondering if anyone can help me with some ideas.

I started having severe abdominal pain back in 2014, woke up in Jan one night and started throwing up. This kept repeating itself and then I was sent for a scan which showed I had gallstones. roll onto September 2014 and I had my gallbladder removed. I felt fantastic afterwards apart from the trapped wind and recovered in 5 weeks. Other than problems with my bowel movements I was ok. Fast forward to April 2016, the severe pains started again. I firstly went to the GP who reckoned I had gastritis and prescribed me omeprazole. I started to take it but was seeing no improvements, The pain continued and one night woke up and the pain was so bad I couldn't breathe properly. I was taken to hospital by ambulance and they couldn't find any reason for the pains from a blood test and x-ray. they dosed me up with painkillers and sent me on my way. So over the following weeks, I was in and out of the GPS and a&e with a cocktail of different painkillers and sickness medication and the pain was not going away. Finally, they discovered that I had a partially blocked bowel (partly caused by different painkillers) and was given an enema to clear it out I was then referred to a gastroenterologist in this time. As a&e Drs believed I needed an endoscopy. Well, what can I say he was extremely unhelpful and didn't have an interest in helping me but he referred me for a CT scan as my hubby said he wasn't leaving without any action being taken. So, I had my CT scan which came back that I had some small bowel loops but these appeared normal but no real other reasoning to explain my pain other than it's normal sometimes to still have pain after gallbladder removal and was discharged in December 2016 with a prescription for tramadol. I never picked up my prescription as I refuse to live on painkillers for the rest of my life with an 'invisible illness'

So now we are at a year later from when the pains reappeared and still have no answers with regular flare-ups resulting in me not being able to walk as the pain is so bad and having to have days off work to get the pain under control. I have lost faith in doctors and really don't know what to do now. Someone has suggested an intolerance to something but I'm really not sure what it could be too.

Anyone else had a similar experience and found an answer?

13 Replies

oldestnewest
  • i had my gallbladder removed 10 months ago and i have been suffering many different symptoms. pain, nausea chils constipation. lethargy .all very simiar to before i had my gallbladder removed,

  • Not passing you on but there is a dedicated forum to Pelvic Pain. I am sure you will get more help from them as they have more experience

    Look under the box at the top marked My communities and find the forum and click. Or type it in.

    I had my gall bladder removed many years ago and flew long distance 2 weeks after, Never a squeak!! And never looked back

    x

  • I was throwing up from eating wrong foods..acidic and oily and too much starch because of acid reflux disease and ulcer. Sounds like you possibly have H. Pylori problem.

    That's how it first started with me.the h. Pylori problem. Then later they found duodenal ulcer, then later the acid reflux disease.

    Prior to all this , I've been on pain killer meds. So then, the old gut reacts to years of pain meds.

  • I've been tested for h pylori and it was negative.

  • Let me get this straight - you are in pain but don't take pain killers ?

    So the consultant proposed treatment for you but you decided against it ?

  • The consultant prescribed me something that contributed towards my blocked bowel. Would you take them? To risk the problem happening again??

    I have alternative painkillers that I use when the pain flairs up as not allowed to take co codamol and tramadol (which is what consultant prescribed)

  • I'd take preventative laxatives so that wouldn't have happened in the first place.

    If he is the specialist why would he prescribe something that causes a blocked bowel ?

    My pain specialist says that tramadol is one of the least constipating options !

  • Hi hayfire , was your gall bladder removed through key hole surgery? Or were you opened up?sorry for the wording / grammar,as any surgery which involves going through muscle etc can cause stomach adhesions,and this is very painful, and in itself can cause serious problems,it can be the stomach wall attaching itself to the bowels and hence the bowel can get stuck,so sometimes a case of the runs is involved,and a wave of pain follows,so if the bowels had got disturbed during surgery you could be prone to these attacks,and don't ignore this problem as the bowel can get twisted which might mean more surgery,so I don't know if this helps or just clouded the water for you,but keep up with any appointments and if you keep getting these attacks just go to A&E,you might end up seeing a senior doctor who might want to observe you and try to get to the bottom of the matter,I just feel sometimes A&E are to quick to send folk home with the standard issue "paracetamol ",so stand your ground,if you was a pet having to pay to see a vet you wouldn't leave,except the main thing is that we're humans and we have a way of communicating,so I hope I'm not barking up the wrong tree here,but on the flip side when the fire brigade is called out to rescue the cat stuck up a tree,I can't remember ever seeing a cat skeleton,so hopefully you'll get some results soon,ttfn

  • Thank you for your reply. It was removed through keyhole surgery. Hopefully back to gp again today if I can get an appointment. I'm not confident I will get anywhere though as really have hit a brick wall in terms of where to turn.

  • Hello Hayfire ... sounds like you're having a rough time. :(

    I don't know if I'm wandering down the right or wrong path here ~ but your comment: " I had my CT scan which came back that I had some small bowel loops but these appeared normal".

    From personal experience, these 'small bowel loops" can trap all kinds of 'nasties' (as you'd already experienced a blockage), and if they 'bulge' you can have what's called "Diverticulitis". You might want to investigate that?

    Hope this helps. B x

  • Thank you for your reply and it's certainly something I can follow up with

  • Diveticulitis can cause severe abdominal pain but there is a catch 22 situation here. Analgesics can make you constipated as you know very well because of that inpaction of solid feaces. Then the feaces become lodged in the folds of the large bowel which causes the severe Cramping pain. The best way of dealing with this is with a combination of a very high fibre diet and the use of 2 different types of medication to help the way the gut functions. One is Lactilose, it is an osmotic preparation and takes water from outside of the bowel and absorbs it into the hard feaces that helps make the feaces soft and easy to pass through the large intestine. The second is Senna, it increases the natural peristalsis movement which is a wave of contraction followed by relaxation in the fabric of the gut from the top of the oesophagus to the anus.

    It takes about 3-4 days or more to the medication to be manageable. The analgesic will then not be needed. Best regards Oldman1952

  • I sufferd for years with tummy pain all scans came back normal then i was sent to have a look at my bowels they found divculites .pain in my tummy was from my bowels

You may also like...